Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 124, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 12, 2022, 8:12 AM CDT for Marshall County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2022, 8:12 AM CDT (13:12 UTC)
- Expired
- Jun 12, 2022, 8:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marshall County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.2 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -683 J/kg
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:15 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 12, 6:15 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Topeka KS 615 AM CDT Sun Jun 12 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 241 AM CDT Sun Jun 12 2022 Key Messages: - Potential for dangerous heat continues today - Thunderstorm chances return midweek Discussion: High dewpoints and very warm temperatures aloft still spell a potential for dangerous heat today, although cloud cover from decaying storms to the west and broad lift this afternoon may hold temperatures below their full potential. Will continue the heat advisory as conditions will be very muggy and winds will again be pretty light, and the less mixing that occurs, the more afternoon humidity we'll retain. Storms are expected to form over high terrain in CO/WY early this afternoon, with additional DCI possible across the High Plains where an approaching trough will add upper support to an unstable afternoon environment. The transition to southwesterly flow across the High/Northern Plains will steer the majority of thunderstorm activity north of the forecast area, but cold pool dynamics could allow storms to briefly enter the northwest forecast area before pushing off into south central Nebraska. Any storms that enter the forecast area have the potential to be severe, but the overall probability of this occurring is low (10-20%). Hot temperatures are expected again Monday and Tuesday, but better mixing should reduce dewpoints and bring breezier conditions, both which will make it feel less oppressive than yesterday and today. Heat indices (and air temperatures, in central KS) do approach 105 degrees Monday, so an additional day may need to be added to the heat advisory for Monday afternoon. Thunderstorm chances return as early as Tuesday night when a deep upper low begins lifting slowly into the far Northern Plains and enhances southwest flow across the region. The highest chances for storms will be at night, as the LLJ may be the best forcing for initiation. A cold front will then begin to sag southward into the region, bringing an additional focus for thunderstorm development whenever frontal passage occurs (currently looking like the Thursday afternoon or evening time frame). Slightly cooler but still quite warm conditions are expected midweek through the end of the forecast period as the flow transitions from broadly ridged to more southwesterly, although the ridge shows some signs of re- strengthening over the central Plains near the end of the period (next weekend). && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 615 AM CDT Sun Jun 12 2022 VFR conditions are expected through the TAF period. High clouds will increase in coverage this morning, as anvil blowoff from decaying storms to the west and more robust storms to the north move into the area. Winds will gradually increase out of the southeast, reaching speeds around 8-10 kts by this afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 9 PM CDT this evening for KSZ008>012-020>024-026-034>040-054>056-058-059. && DISCUSSION...Laflin AVIATION...Laflin
Hazardous weather outlook, Jun 12, 3:03 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 303 AM CDT Sun Jun 12 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-130815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 303 AM CDT Sun Jun 12 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight Heat indices of 105 to 108 degrees are expected this afternoon for the majority of the outlook area. A Heat Advisory is in effect. There is a small (10-20 percent) chance for strong to severe storms in north central Kansas this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices and air temperatures will approach 105 degrees again Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:04 PM CDT | Tornado Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 26 min |
| Jun 11, 7:09 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 51 min |
| Jun 11, 7:26 PM CDT | Tornado Warning | TOP | Geary, Morris, Pottawatomie, Riley, Wabaunsee | 34 min |
| Jun 11, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Pottawatomie, Riley, Wabaunsee | 51 min |
| Jun 11, 7:42 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 33 min |
| Jun 11, 7:53 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Riley | 37 min |
| Jun 11, 8:29 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 46 min |
| Jun 11, 8:52 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 38 min |
| Jun 11, 9:00 PM CDT | Tornado Warning | TOP | Lyon | 30 min |
| Jun 11, 9:38 PM CDT | Special Weather Statement | TOP | Lyon | 37 min |
| Jun 12, 8:40 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 35 min |
| Jun 12, 9:10 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 35 min |
| Jun 12, 9:30 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.